Author Topic: How to get through intense withdrawal—about to jump?  (Read 353 times)

[Buddie]

How to get through intense withdrawal—about to jump?
« on: June 02, 2022, 06:38:59 pm »
Hi everyone:
I’ve been at .5 mg of Valium for the last week and a half. I’m planing on jumping within the next few days. However, once again, my symptoms are really getting intense. I’ve had a few withdrawal attempts since 2013, and I always get stuck at the end and updose and reinstate. I guess it’s because my health anxiety tells me that I’m dying and need medical attention or I should try the a piece of the benzo to see if it helps. My physical symptoms have only gotten worse since my first taper in 2013. During my taper I had intense symptoms no matter how fast or slow I tapered, and reducing approximately 1 mg of Valium per month seemed tolerable. Is this just the way it will be at the end of a taper? Intense symptoms to deal with? I have dizzy and lightheaded spells, exercise intolerance, arm and leg pain and numbness, cold and hot spells, fatigue, derealization, feeling spaced out, brain fog, tachycardia, chest pain, elevated blood pressure, sleep disturbances, feeling weird and wired, visual changes, weakness, breathlessness, hyperventilation, and so on. I’m tired of all the doctors appointments and ER visits over the last number of years. I just want to be done with this benzo and recovered from this mess. Is that possible? Is there a way out of this disaster I’m in?

Should I go back up to 1 mg and hold for many months, or should I jump now at .5 and be done with this benzo?
« Last Edit: June 03, 2022, 12:39:31 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: How to get through intense withdrawal—about to jump?
« Reply #1 on: June 03, 2022, 10:41:33 pm »
It sounds like you have a decision to make so let me tell you what I typically see from members at this point.  A slow taper is no guarantee you'll be symptom free which you've found out, just as a taper doesn't guarantee a smooth recovery.  Tapering is step one of this process, after that comes recovery which can take many more months, typically we see recovery in less than 2 years.

I can't advise you on whether you should jump or not, only you can make this determination but I will say that I doubt going back up to 1 mg is likely to make much difference.  The only way out of this mess is through it so if it were me, I'd bite the bullet and push through the remaining torture and be done with it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: How to get through intense withdrawal—about to jump?
« Reply #2 on: June 04, 2022, 12:34:48 am »
I really appreciate your help with this. I keep thinking I have to have few symptoms to jump, so it’s good to know they others have recovered while dealing with symptoms. I agree that I have to jump and get through recovery. I’m just very caught up in fear over what will happen. My new therapist told me that practicing gratitude and loving kindness meditation could help me be less focused on myself and symptoms. Has this helped others get over fear over what will happen? Thank you so much!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: How to get through intense withdrawal—about to jump?
« Reply #3 on: June 04, 2022, 12:42:36 am »
You may have already thought of this, but why not go down to .25 mgs? It's not "gospel" to jump at.5. True, we all have s/x, but why not try to reduce yours a little more? I tapered to zero, even though I didn't have to, and it made a big difference to my s/x. Of course, I was on a DLMT, so it was easy, but maybe another tiny cut or two would reduce your s/x. Just an idea.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: How to get through intense withdrawal—about to jump?
« Reply #4 on: June 04, 2022, 02:04:42 am »
You may have already thought of this, but why not go down to .25 mgs? It's not "gospel" to jump at.5. True, we all have s/x, but why not try to reduce yours a little more? I tapered to zero, even though I didn't have to, and it made a big difference to my s/x. Of course, I was on a DLMT, so it was easy, but maybe another tiny cut or two would reduce your s/x. Just an idea.

[...]

I like this idea, and even if it doesn't do much to help your symptoms, the peace of mind that you did everything you could to produce a smooth landing will be worth it.   :thumbsup:

As for your therapists suggestion, I'm not sure loving kindness and gratitude are possible while we're feeling this way but I do agree that distraction is a great way to get through this.  I found that keeping busy was my best tool, I couldn't sit still so I put my agitation to good use, my house and yard never looked better!

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: How to get through intense withdrawal—about to jump?
« Reply #5 on: June 04, 2022, 03:04:52 am »
Thank you [...] and [...] for the idea! I will try to cut the pill down to .25 tonight and see how it goes. Otherwise I will jump and start the recovery process.


I like the idea of staying busy and distracting from the symptoms. I will try it out. Thanks for the support with this!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: How to get through intense withdrawal—about to jump?
« Reply #6 on: June 04, 2022, 05:13:42 am »
[...]..... you rock!   When I read your response, I got this sense of realness, and groundedness.   And reassurance.   I'm so grateful.    :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: How to get through intense withdrawal—about to jump?
« Reply #7 on: June 04, 2022, 09:58:32 am »
I like what [...] said about having peace of mind that you did everything you could before jumping.  I tried jumping at 0.25mg even when I wasn't confident that I had tapered far enough.  Anxiety ensued and I was a wreck.  I reinstated after two days and tapered all the way to 0.01mg over another two months and jumped from there.  It still wasn't smooth as silk but the second jump went much better and I stayed off benzos.

I think the key is that if there is any doubt in your mind (as there was in mine!) that you have not gone far enough, then you likely haven't.  Tapering is tedious but I found out the hard way that rushing the ending didn't work!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: How to get through intense withdrawal—about to jump?
« Reply #8 on: June 05, 2022, 02:27:23 am »
Maybe hold another week and then reduce down to .25
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: How to get through intense withdrawal—about to jump?
« Reply #9 on: June 05, 2022, 02:13:33 pm »
Thank you for your help everyone! I’ve split the pill down to .25, and it’s very difficult to get it cut perfectly (I don’t want to use a scale or liquid). I haven’t noticed the dose doing anything in some time. Hopefully the jump will be easier.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.